MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 18 CX DETACHABLE; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR 18 CX DETACHABLE; VASCULAR EMBOLIZATION DEVICE
Model Number 45-780204-L
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has not been returned to the manufacturer for evaluation.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during coil embolization of a right renal artery, the embolization coil did not advance, and then detached in the catheter as it was being withdrawn.The coil was removed together with the catheter.There was no reported patient injury, or additional intervention.
 
Additional Manufacturer Narrative
The microcatheter and coil implant were received for evaluation.The delivery pusher was not returned.No damage was found on the microcatheter.The implant was noted to be stuck inside the microcatheter and was damaged/stretched.The marker band and proximal glue bond section were bent and out of specification, which created an oversized effective diameter and would cause increased friction during advancement or retraction.The detachment of the implant is consistent with the implant becoming stuck and then experiencing retraction forces that exceeded the strength of the monofilament.

Brand Name
AZUR 18 CX DETACHABLE
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key10813537
Report Number2032493-2020-00326
Device Sequence Number3500636
Product Code KRD
UDI-Device Identifier00816777024374
UDI-Public(01)00816777024374(11)200512(17)250430(10)2005125Z8
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K162524
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2025
Device Model Number45-780204-L
Device Lot Number2005125Z8
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2021
Initial Date Received by Manufacturer 10/10/2020
Supplement Date Received by Manufacturer01/07/2021
Initial Report FDA Received Date11/09/2020
Supplement Report FDA Received Date02/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight80